View Complete Reference

Leemis, LM, Schmeiser, BW and Evans, DL (2000)

Survival Distributions Satisfying Benford's Law

American Statistician 54(4), pp. 236-241.

ISSN/ISBN: 0003-1305 DOI: 10.2307/2685773

Abstract: Hill stated that "An interesting open problem is to determine which distributions (or mixtures thereof) satisfy Benford's law ..." This article quantifies compliance with Benford's law for several popular survival distributions. The traditional analysis of Benford's law considers its applicability to datasets. This article switches the emphasis to probability distributions that obey Benford's law.

@article {MR1803620, AUTHOR = {Leemis, Lawrence M. and Schmeiser, Bruce W. and Evans, Diane L.}, TITLE = {Survival distributions satisfying {B}enford's law}, JOURNAL = {Amer. Statist.}, FJOURNAL = {The American Statistician}, VOLUME = {54}, YEAR = {2000}, NUMBER = {4}, PAGES = {236--241}, ISSN = {0003-1305}, CODEN = {ASTAAJ}, MRCLASS = {62E15 (62N05)}, MRNUMBER = {1803620}, DOI = {10.2307/2685773}, URL = {}, }

Reference Type: Journal Article

Subject Area(s): Statistics